MAUDE Adverse Event Report: DEPUY CMW - 9610921 SMARTSET; BONE CEMENT : BONE CEMENT

DEPUY CMW - 9610921 SMARTSET; BONE CEMENT : BONE CEMENT
Catalog Number 3092040
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Joint Laxity (4526)
Date of Event 04/07/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that patient was complaining about leg giving out.X-ray showed a very worn poly laterally.When the poly was removed there was also wear on the tibial baseplate.A removal of all implants except patella occurred.A stemmed attune revision tibia and femur construct was implanted.There was some wear on the tibial baseplate and scratches on the original femur where the poly laterally had worn through.The sigma patella was retained.Doi: (b)(6) 2010.Dor: (b)(6), 2026.Affected side: left knee.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: b5, d10 concomitant.Corrected: d3.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Additional information received states that there was no allegation against the femoral component.They had to work to get that femur off and it was just scratched from the metal of the tibia.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary
=
> it was reported that patient was complaining about leg giving out.X ray showed a very worn poly laterally.When the poly removed there was also wear on the tibial baseplate.A removal of all implants except patella occurred.Cement manufacturer was depuy synthes.A stemmed attune revision tibia and femur construct was implanted.There was some wear on the tibial baseplate and scratches on the original femur where the poly laterally had worn through.The sigma patella # 96-0110/ lot 3096729 was retained.The product was not returned to depuy synthes, however photos were provided for review.See attachment "(b)(4)".The photographs attached were reviewed, however they do not represent the reported complaint.Therefore, the investigation could not draw any conclusions about the reported event due to the insufficient evidence provided.As the device was not returned, and as-received condition could not be assessed, a dimensional inspection and document/specification review were not completed.The overall complaint was not confirmed as the photographs provided are not representative of the reported adverse event.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot
=
> the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Brand Name
SMARTSET
Common Device Name
BONE CEMENT : BONE CEMENT
Manufacturer (Section D)
DEPUY CMW - 9610921
cornford rd
blackpool FY4 4 QQ
UK  FY4 4QQ
Manufacturer (Section G)
DEPUY CMW - 9610921
cornford rd
blackpool FY4 4 QQ
UK   FY4 4QQ
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key24966127
Report Number1818910-2026-07454
Device Sequence Number4991871
Product Code LOD
UDI-Device Identifier10603295168331
UDI-Public(01)10603295168331(17)110831(10)2980953
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K023012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2011
Device Catalogue Number3092040
Device Lot Number2980953
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/07/2026
Supplement Date Received by Manufacturer04/22/2026
05/27/2026
Initial Report FDA Received Date04/23/2026
Supplement Report FDA Received Date04/28/2026
05/28/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/16/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MBT CEM KEEL TIB TRAY SZ3; PFC SIGMARP CV TB/IN S4 10.0; SIG C/R POROCOAT FEM LT SZ 4N
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR
Patient SexUnknown